Jul 13, 1998
Hi, there and thnx for your wonderful work and support.
Was diagnosed HIV+ on March 1998. Started 3tc/D4t/Crix and a base VL of 20,000 CD4 436 21%.
My last CD4 (three months after that) was 570 and 29%, VL is coming.
I am a 25 yrs old male.
Nevertheless, my CBC shows macrocytosis. I understand this is a kind of anemia... How should I proceed with this? (I am checking with my doctor in a few weeks, once he is back from Geneva, but would like to be fully informed before that)... What should be done? Is this dangerous?
Thxn for your prompt response.
Response from Mr. Molaghan
Macrocytosis is a form of anemia that is manifest by large red blood cells (macrocytic anemia). You didn't mention whether or not this was present prior to the initiation of antiretroviral treatment. Some medications used to treat HIV can cause macrocytic anemia (such as AZT, 3TC). Nutritional deficiency such as low levels of vitamin B-12 or folate can also cause a macrocytic anemia. Review your baseline CBC with your physician to determine if the medication might be the source of the anemia. Blood tests can also determine B-12 or folate deficiency. Once the source has been identified, the situation can be adressed.
- Achy Balls After Touching Vaginal Fluid Worried I Have HIV
- Burning Red Spots After Touching Dried Semen Worried I Have HIV
- Chest Cold After Licking Rectum Worried I Have HIV
- Cold Feet After French Kissing Worried I Have HIV
- Erectile Dysfunction After Eating Food Made By Someone With HIV Worried I Have HIV
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.